zbMATH — the first resource for mathematics

Polynomial normal forms with exponentially small remainder for analytic vector fields. (English) Zbl 1072.34039
Authors’ abstract: A key tool in the study of the dynamics of vector fields near an equilibrium point is the theory of normal forms, invented by Poincaré, which gives simple forms to which a vector field can be reduced close to the equilibrium. In the class of formal vector-valued vector fields, the problem can be easily solved, whereas in the class of analytic vector fields, divergence of the power series giving the normalizing transformation generally occurs. Nevertheless, the study of the dynamics in a neighborhood of the origin can very often be carried out via a normalization up to finite order. This paper is devoted to the problem of optimal truncation of normal forms for analytic vector fields in. More precisely, we prove that for any vector field admitting the origin as a fixed-point with a semi-simple linearization, the order of the normal form can be optimized so that the remainder is exponentially small. We also give several examples of non-semi-simple linearization for which this result is still true.

34C20 Transformation and reduction of ordinary differential equations and systems, normal forms
37G05 Normal forms for dynamical systems
Full Text: DOI
[1] Arnold, V.I., Geometrical methods in the theory of ordinary differential equations, (1983), Springer New York-Berlin · Zbl 0507.34003
[2] Belitskii, G., Normal forms relative to a filtering action of group, Trans. Moscow math. soc., 40, 1-39, (1981) · Zbl 0472.58005
[3] Brjuno, A.D., Analytic normal forms of differential equations, I, II, Trans. Moscow math. soc., 25, 131-288, (1971), and 26 (1972) 199-239
[4] Chossat, P.; Iooss, G., The couette – taylor problem, Appl. math. sci., 102, (1994) · Zbl 0817.76001
[5] Cushman, R.; Sanders, J., Splitting algorithm for nilpotent normal forms, J. dynamics stability systems, 2, 4, 235-246, (1988) · Zbl 0655.65068
[6] Delshams, A.; Gutierrez, P., Effective stability and KAM theory, J. differential equations, 128, 2, 415-490, (1996) · Zbl 0858.58012
[7] I.J. Duistermaat, Bifurcations of Periodic Solutions Near Equilibrium Points of Hamiltonian Systems, Springer Lecture Notes in Mathematics, vol. 1057, Springer, Berlin, 1984, pp. 57-105. (Bifurcation Theory and Applications, Montecatini 1983 Salvadori ed.).
[8] Elphick, C.; Tirapegui, E.; Brachet, M.E.; Coullet, P.; Iooss, G., A simple global characterization for normal forms of singular vector fields, Physica D, 29, 95-127, (1987) · Zbl 0633.58020
[9] Fassò, F., Lie series method for vector fields and Hamiltonian perturbation theory, J. appl. math. phys., 41, 843-864, (1990) · Zbl 0746.70012
[10] Giorgilli, A.; Posilicano, A., Estimates for normal forms of differential equation near an equilibrium point, Zamp, 39, 713-732, (1988) · Zbl 0685.58028
[11] Guckenheimer, J.; Holmes, P., Nonlinear oscillations, dynamical systems and bifurcations of vector fields, () · Zbl 0515.34001
[12] Iooss, G., A codimension two bifurcation for reversible vector fields, Fields inst. com., 4, 201-217, (1995) · Zbl 0922.58057
[13] Iooss, G.; Adelmeyer, M., Topics in bifurcation theory and applications, () · Zbl 0968.34027
[14] G. Iooss, E. Lombardi, Normal forms with exponentially small remainder: application to homoclinic connections for the \(0^{2 +} \operatorname{i} \omega\) resonance, C.R. Acad. Sci. Paris Ser I (2004), to appear. · Zbl 1066.34041
[15] Iooss, G.; Pérouème, M.C., Perturbed homoclinic solutions in 1:1 resonance vector fields, Journal differential equations, 102, 1, (1993) · Zbl 0792.34044
[16] O. Lanford, Bifurcations of Periodic Solutions into Invariant Tori, Springer Lecture Notes in Mathematics, vol. 322, Springer, Berlin, 1973, pp. 159-192.
[17] Nekhoroshev, N.N., An exponential estimate of the time of stability of nearly integrable Hamiltonian systems, I. usp. mat. nauk, 32, 5-66, (1997), Russ. Math. Surv. 32 (1977) 1-65
[18] Nekhoroshev, N.N., An exponential estimate of the time of stability of nearly integrable Hamiltonian systems, II. tr. semin. petrovsk., 5, 5-50, (1979), in: O.A. Oleineik (Ed.), Topics in Modern Mathematics, Petrovskii Semin., no. 5. Consultant Bureau, New York, 1985
[19] Lombardi, E., Orbits homoclinic to exponentially small periodic orbits for a class of reversible systems application to water waves, Arch. rational mech. anal., 137, 227-304, (1997) · Zbl 0888.58039
[20] Pöschel, J., Nekoroshev estimates for quasi convex Hamiltonian systems, Math. Z., 213, 187-216, (1993) · Zbl 0857.70009
[21] Stolovitch, L., Classification analytique de champs de vecteurs 1-résonnants de \((C^n, 0)\), Asymptotic anal., 12, 2, 91-143, (1996) · Zbl 0852.58013
[22] Stolovitch, L., Sur un théorème de Dulac, Ann. inst. Fourier (Grenoble), 44, 5, 1397-1433, (1994) · Zbl 0820.34023
[23] Vanderbauwhede, A., Center manifolds, normal forms and elementary bifurcations, Dynamics reported, 2, 89-169, (1992)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.